Welcome, Friend!

It looks like you're new here. If you want to get involved, click one of these buttons!

Veritas-Health LLC has recently released patient forums to our Arthritis-Health web site.

Please visit http://www.arthritis-health.com/forum

There are several patient story videos on Spine-Health that talk about Arthritis. Search on Patient stories
Protect anonymity
We strongly suggest that members do not include their email addresses. Once that is published , your email address is available to anyone on the internet , including hackers.

All discussions and comments that contain an external URL will be automatically moved to the spam queue. No external URL pointing to a medical web site is permitted. Forum rules also indicate that you need prior moderator approval. If you are going to post an external URL, contact one of the moderators to get their approval.
Attention New Members
Your initial discussion or comment automatically is sent to a moderator's approval queue before it can be published.
There are no medical professionals on this forum side of the site. Therefore, no one is capable or permitted to provide any type of medical advice.
This includes any analysis, interpretation, or advice based on any diagnostic test

Fentanyl Patch - getting off....need help

HellLawyerHHellLawyer Posts: 1
edited 06/11/2012 - 8:57 AM in Pain Medications
I have been on the fentanyl patch for about 10 years...i'm currently on the 50. I just got married and we are trying to get pregnant which means I have to come off the patch. My dr wrote me a script for the 25 and then the 15 to taper myself off. Has anyone done this? What can I expect on withdrawal symptoms etc and how long will it take?


  • In my experience, coming of the Fentanyl patch was the hardest thing I've ever done. I was only on 25mcg for 4 months and my withdrawals were vicious. I really hope you don't go through the same hell that I did. It was over 2 weeks of profuse sweating/chills, restless arms & legs, (I felt like a fish out of water), SEVERE muscle pain all over my body, stomach cramps & diarrhea, insomnia. I would not recommend doing it alone. You might want to try a detox clinic that offers suboxone or other meds to help you get off it. I wouldn't wish Fentanyl withdrawals on my worst enemy.
    I wish you lots of luck whatever you do.

    ACDF C5-C6 01/2002
    ACDF C6-C7 12/2011
    Prognosis: Permanent nerve damage in hands/arms, all treatment options exhausted-- lifetime CPP
  • Fentanyl withdrawal , managed properly is not any worse than any other opiate withdrawal. Notice I said, managed properly. From the 50 mcg patch, you can ask your doctor to either give you a 25mcg patch for a week or so, or he can give you a 25 mcg patch and a 12.5 mcg patch and you can wear those for a week ( obviously not the same patches for the entire week- changing them as instructed to) and then step down to the 25mcg patch for however long he wants you to taper that dose and then go down to the 12.5 mcg patch and then off.......or he can covert your fentanyl dose to another opiate and then slowly step you down by percentages every few days.
    Any taper, from any opiate , needs to be done properly, with the supervision of your pain management doctor. If the taper is too fast for you, then you can discuss slowing down the taper if necessary and there are other medications they can add if needed to help with any withdrawal effects.
    I have never had withdrawal effects from any taper , but mine were done properly with my doctors approval.
Sign In or Register to comment.